# SDR CA081204010

- Difficulty date: December 1, 2008
- Submitted: December 18, 2008
- Operation: General aviation
- Make and model: Cessna 172M
- Aircraft time: 3,371 hours
- Engine: Lyc O320E2D
- Propeller: Mcauly 1C160DTM
- System (JASC): 7820 · Engine Noise Suppressor
- Part: Muffler
- Part number: 175400122
- Condition: Cracked
- Location: Engine
- Part time: 1,611 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING PREFLIGHT INSPECTION, A 2" CRACK IN THE END OF TAILPIPE WAS NOTED, RUNNING PARALLEL TO THE PIPE AXIS. THE CRACK APPEARS TO BE AT THE EDGE OF A HOT SPOT CAUSED BY THE WAY THE EXHAUST GASES FLOW OUT OF THE PIPE AND MAY HAVE BEEN A RESULT OF THERMAL STRESSES SET UP BY UNEVEN HEATING.
